Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 18, 2013, 4:32 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2013, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 18, 2013, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:40 PM EDT | FLASH FLOOD | 2 Sse Stockbridge, VT | WATER FLOWING OVER ROUTE 107 IN REFRIGERATOR FLATS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
545 WGUS51 KBTV 182032 FFWBTV VTC021-027-190030- /O.NEW.KBTV.FF.W.0031.130718T2032Z-130719T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 432 PM EDT THU JUL 18 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT... NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT... * UNTIL 830 PM EDT. * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE... ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL. * HEAVY RAINFALL OCCURRED OVER THE PITTSFIELD AREA AND FLOODING WILL MOVE DOWNSTREAM ALONG THE WHITE RIVER TOWARDS GAYSVILLE AND BETHEL. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4381 7280 4385 7255 4376 7255 4372 7280 $$ LAHIFF
1 follow-up statement
307 WGUS71 KBTV 182358 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 758 PM EDT THU JUL 18 2013 VTC021-027-190008- /O.CAN.KBTV.FF.W.0031.000000T0000Z-130719T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDSOR VT-RUTLAND VT- 758 PM EDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN RUTLAND AND NORTH CENTRAL WINDSOR COUNTIES... WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS. LAT...LON 4381 7280 4385 7255 4376 7255 4372 7280 $$ HANSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:54 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 18, 3:54 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT THU JUL 18 2013
.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY
WITH SCATTERED SHOWERS AND THUNDERSTORMS... ALONG WITH HOT AND
HUMID CONDITIONS THROUGH THE END OF THE WEEK. SOME THUNDERSTORMS
COULD BECOME STRONG TO LOCALLY SEVERE TONIGHT AND FRIDAY. A COLD
FRONT WILL MOVE THROUGH ON SATURDAY BRINGING MUCH DRIER AND
COOLER AIR FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 354 PM EDT THURSDAY...MAIN FOCUS FOR THE LATE AFTERNOON AND
EVENING WILL BE FOR STRONG TO LOCALLY SEVERE THUNDERSTORMS. STRONG
TO LOCALLY SEVERE THUNDERSTORMS HAVE BEEN MAINLY FOCUSED ACROSS
CENTRAL VERMONT AND ACROSS THE SAINT LAWRENCE VALLEY THIS
AFTERNOON. THE AIRMASS REMAINS UNSTABLE WITH RAP-BASED LIFTED
INDICES OF -6 TO -8 AND SBCAPES OF 2500-3500 J/KG COMMON ACROSS
THE NORTH COUNTRY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD/NORTHEASTWARD THIS EVENING AS SFC WARM FRONT NOW OVER THE
SOUTHERN GREAT LAKES LIFTS NORTHEASTWARD TONIGHT AND OVERNIGHT.
STORMS MAY CONTINUE TO BE STRONG THROUGH MID- EVENING BEFORE
COVERAGE/INTENSITY BEGINS TO WANE. MAINTAINED ENHANCED WORDING FOR
GUSTY WIDNS & HEAVY RAINFALL THROUGH 10PM WITH DECREASING POPS
THEREAFTER. NORTHWARD ADVECTION OF 850 MB TEMPERATURES OF 16-18C
SHOULD ALLOW FOR TONIGHT'S LOWS TO BE A FEW DEGREES WARMER THAN
LAST NIGHT. STILL QUITE MUGGY WITH LOWS IN THE MID 60S TO LOWER
70S IN THE VALLEYS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 354 PM EDT THURSDAY...PERIOD OF ACTIVE WEATHER CONTINUES
THIS PERIOD WITH STRONG THUNDERSTORMS AND HEAT FRIDAY...WITH A
CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS /THOUGH NOT LIKELY
TO BE QUITE AS STRONG/ INTO SATURDAY.
WITH THE WARM FRONT LIFTING INTO SOUTHERN QUEBEC EARLY FRIDAY...THE
NORTH COUNTRY WILL BE UNDER SOUTHWEST FLOW ALOFT AND IN THE WARM
SECTOR WITH A COLD FRONT POSITIONED OVER CENTRAL QUEBEC/ONTARIO.
THIS BOUNDARY WILL SLOWLY SAG SOUTHWARD TOWARD THE INTERNATIONAL
BORDER INTO WHAT IS EXPECTED TO BE A HIGHLY UNSTABLE AIRMASS
/AFTERNOON CAPES IN EXCESS OF 2000 J/KG/. SO LOOKING AT POTENTIAL
DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS DURING THE AFTERNOON
ONCE AGAIN...AND HAVE KEPT GUSTY WINDS & HEAVY RAINFALL WORDING WITH
THUNDERSTORMS. THOUGH THE SOUTHWEST FLOW ALOFT WILL KEEP DEEP-LAYER
SHEAR IN THE 40-50KT RANGE AND FAVOR STRONG CONVECTION...IT MAY
LIMIT MORE ROBUST CONVERGENCE. FRIDAY WILL LIKELY BE THE WARMEST
STRETCH OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO THE LOW/MID
90S. HEAT INDICES SHOULD HAVE NO PROBLEM REACHING THE MID/UPPER 90S
UNDER PARTLY TO MOSTLY SUNNY SKIES. A FEW POINT LOCALES IN THE
CHAMPLAIN VALLEY MAY TOUCH HEAT INDICES AT OR OVER 100...BUT DON'T
FEEL THAT THE AREAL COVERAGE IS LARGE ENOUGH TO ISSUE A HEAT
ADVISORY. FOR NOW...WILL BE STRONGLY WORDING THAT POTENTIAL IN THE
HWO.
THE COLD FRONT'S SOUTHWARD PROGRESSION TOMORROW NIGHT WILL BE
SLOWED WITH 500 MB HEIGHTS NEARLY PARALLEL TO THE SFC FLOW.
REGARDLESS...WITH THE COLD FRONT IN THE VICINITY IT SHOULD CONTINUE
TO SUPPORT SHOWERS/THUNDERSTORMS INTO THE OVERNIGHT. ANOTHER
WARM/MUGGY NIGHT IN STORE ONCE AGAIN FOR FRIDAY NIGHT WITH SIMILAR
LOWS AS TONIGHT.
THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTHEASTWARD INTO
SATURDAY...FINALLY CLEARING THE AREA LATER SATURDAY NIGHT. HIGH
TEMPERATURES AND DEGREE OF INSTABILITY WILL LIKELY BE KEPT IN CHECK
BY MORE CLOUDY SKIES THAN PREVIOUS DAYS. POPS ON SATURDAY TAPER FROM
LIKELY TO HIGH CHANCE FROM WEST TO EAST SATURDAY TRENDING TO DRY
AFTER MIDNIGHT. STRONG COLD/DRY AIR ADVECTION TAKES PLACE AFTER
FROPA /850 TEMPS FALL FROM 17-18C 12Z SATURDAY TO AROUND 8-10C 12Z
SUNDAY PER SREF PROGS/. DAYTIME HIGHS SATURDAY IN THE LOW/MID 80S
UNDER MOSTLY CLOUDY SKIES...WITH LOWS DROPPING TO THE UPPER 40S TO
THE UPPER 50S IN THE VALLEYS SATURDAY NIGHT WITH THE MARKED CHANGE
IN AIRMASS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 PM EDT THURSDAY...LARGE SCALE PATTERN CHANGE WL BRING
MUCH COOLER AND DRIER AIR INTO THE NORTH COUNTRY FOR SUNDAY INTO
MONDAY...BEFORE MORE UNCERTAINTY ASSOCIATED WITH NEXT SYSTEM
DEVELOPS BY TUES/WEDS OF NEXT WK. OVERALLL...GFS/ECMWF AND
ENSEMBLE DATA SHOW DEVELOPING TROF ACRS THE NE CONUS WITH SFC HIGH
PRES OVERHEAD ON SUN/MON...RESULTING IN DRY CONDITIONS WITH NEAR
NORMAL TEMPS. THE COMBINATION OF NW FLW...CAA...AND 85H TEMPS BTWN
6-8C WL RESULT IN HIGHS ONLY IN THE 60S MTNS TO 70S VALLEYS ON
SUN/MONDAY. BY TUES/WEDS...FAST WESTERLY FLW ALOFT DEVELOPS WITH
EMBEDDED VORTS AND AREAS OF ENHANCED MID LVL MOISTURE. SOME
UNCERTAINTY WITH REGARDS TO TROF AMPLIFICATION AND POTENTIAL
IMPACTS ACRS OUR CWA. WL MENTION CHC POPS ATTM WITH MORE WEIGHT
TWD THE ECMWF. OTHERWISE...PROGGED 85H TEMPS WARM BTWN
10-12C...SUPPORTING HIGHS BACK INTO THE 70S MTNS TO L/M80S VALLEY
BY THE MID OF NEXT WEEK. LOOK FOR OVERNIGHT LOWS MAINLY IN THE 50S
TO 60S WITH COMFORTABLE RH LVLS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...VFR CONDITIONS WL PREVAIL THIS
AFTN/EVENING...EXCEPT BRIEF PERIODS OF MVFR IN AND AROUND
THUNDERSTORMS. ALSO...ANTICIPATED LIGHTNING AND LOCALIZED GUSTY
WINDS IN THE STRONGER STORMS BTWN 18Z-00Z TODAY. CRNT RADAR TRENDS
SHOW STORMS IMPACTING MSS BY 19Z...WITH OTHER STORMS DEVELOPING
ACRS THE EASTERN DACKS WITH POTENTIAL IMPACTS TO PBG/BTV AND MPV
BTWN 19Z-22Z. HAVE USED TEMPO GROUP TO SHOW 3SM TSRA WITH CIGS BKN
AT 2500 TO 3000 KFT. TONIGHT...AVIATION CHALLENGE WL BE FOG/BR
POTENTIAL...AS LLVL WINDS INCREASE. THINKING MPV/SLK WL HAVE THE
BEST POTENTIAL FOR IFR CONDITIONS AS LLVLS DECOUPLE WITH MVFR
POSSIBLE AT RUT/MSS/BTV...ESPECIALLY IF RAIN OCCURS AT THESE SITES
THIS AFTN.
SOUTH TO SOUTHWEST WINDS WL INCREASE AT 10 TO 15 KNOTS WITH GUSTS
TO 20 TO 25 KNOTS BY FRIDAY MID MORNING.
OUTLOOK 18Z FRIDAY THROUGH MONDAY...SCATTERED AFTN/EVENING
SHOWERS/STORMS AGAIN ON FRIDAY/SATURDAY COULD PRODUCE BRIEF
PERIODS OF MVFR/IFR CONDITIONS. IN ADDITION...GUSTY SOUTHWEST
WINDS AHEAD OF AN APPROACHING COLD FRNT WL CONT ON FRIDAY
AFTN/NIGHT...BEFORE SHIFTING TO THE NORTHWEST ON SAT AFTN.
SUNDAY AND MONDAY...VFR UNDER BUILDING HIGH PRESSURE...EXCEPT
FOG/BR WITH MVFR/IFR AT MPV/SLK EACH MORNING BTWN 06-11Z.
&&
.CLIMATE...
HEAT WAVE HAS BEEN REACHED WITH PAST 3 DAYS MEETING OR EXCEEDING
90F AT KBTV. EXPECT HEAT WAVE TO CONTINUE WITH MAX TEMP OF 90
TODAY AND 94 ON FRIDAY...BEFORE A COLD FRONT APPROACHES ON
SATURDAY.
MAX TEMP RECORDS TODAY THROUGH FRIDAY. BEST SHOT OF REACHING OR
BREAKING RECORD MAX TEMPS ON FRIDAY AT KMPV AND KMSS. SHORTER
PERIOD OF RECORD AT THESE SITES THAN AT K1V4 AND KBTV.
07/18/2013 07/19/2013
KBTV 99/1953 98/1942
KMPV 96/1953 92/1991
K1V4 99/1953 95/1991
KMSS 95/1953 93/1991
&&
.EQUIPMENT...
KTYX IS BACK TO NORMAL OPERATIONS. SLK ASOS IS DOWN DUE TO COMMS
ISSUES...ETS ARE HEADING TO THE SITE AND SHOULD BE FIXED BY MID
AFTERNOON. ALSO...RUTLAND AWOS WILL BE UNAVAIABLE FROM 18 TO 20
UTC TODAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...LOCONTO
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...TABER
AVIATION...TABER
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 18, 3:23 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 323 PM EDT THU JUL 18 2013 NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>019-191930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 323 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING. THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS PROJECTED TO REACH THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S...HEAT INDICES WILL APPROACH THE MID TO UPPER 90S. CITIZENS ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND KEEP HYDRATED IN THE HEAT AND HUMIDITY. SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028-035-VTZ001-002-005-009>012-191930- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- 323 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING. THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS PROJECTED TO REACH INTO THE LOW/MID 90S. WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S...AFTERNOON HEAT INDICES WILL BE IN THE UPPER 90S WITH A FEW LOCATIONS AT OR EXCEEDING 100 DEGREES. CITIZENS ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND KEEP HYDRATED IN THE HEAT AND HUMIDITY. SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 11:59 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1159 AM EDT THU JUL 18 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-182000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1159 AM EDT THU JUL 18 2013 ...STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON ACROSS THE NORTH COUNTRY. THUNDERSTORMS THAT DEVELOP COULD BECOME STRONG QUICKLY...WITH THE MAIN HAZARDS BEING GUSTY WINDS AND HEAVY RAINFALL CAPABLE OF LOCALIZED FLASH FLOODING. STORMS WILL INITIALLY FORM NEAR THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS AND SPREAD EASTWARD ACROSS MOST OF VERMONT. IN ADDITION...OTHER STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE SAINT LAWRENCE VALLEY THROUGH THE AFTERNOON HOURS. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING.
Special weather statement, Jul 18, 2:39 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 239 PM EDT THU JUL 18 2013 VTZ008>010-012-018-181945- EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT- WINDSOR VT- 239 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL ADDISON... NORTHWESTERN WINDSOR...SOUTHWESTERN WASHINGTON AND WESTERN ORANGE COUNTIES... AT 236 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIPTON...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... GRANVILLE...HANCOCK...BRAINTREE...WEST BROOKFIELD...EAST BRAINTREE... EXIT 4 I89...NORTH RANDOLPH...EAST BROOKFIELD... LAT...LON 4413 7254 4382 7254 4388 7312 4406 7312 LAHIFF
Special weather statement, Jul 18, 2:44 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
244 PM EDT THU JUL 18 2013
NYZ026-087-181945-
NORTHERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
244 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ST. LAWRENCE
COUNTY...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHEAST OF THE
TOWN OF KEMPTVILLE IN CANADA...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...CHIPMAN...MADRID...LOUISVILLE...NORWOOD...NORTH
STOCKHOLM...WEST STOCKHOLM...STOCKHOLM CENTER...
LAT...LON 4484 7468 4456 7495 4475 7543 4477 7542
4482 7531 4486 7528 4488 7522 4488 7518
4490 7517 4490 7514 4492 7511
LAHIFFLocal storm report, Jul 18, 4:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL PITTSFIELD 43.77N 72.81W
07/18/2013 E1.75 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1300259
TABERLocal storm report, Jul 18, 4:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL STOCKBRIDGE 43.78N 72.77W
07/18/2013 E0.50 INCH WINDSOR VT POST OFFICE
&&
EVENT NUMBER BTV1300260
TABERLocal storm report, Jul 18, 4:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL BARNARD 43.73N 72.62W
07/18/2013 E0.25 INCH WINDSOR VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1300261
TABERThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:01 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Lamoille, Orleans, Washington | 59 min |
| Jul 17, 8:53 PM EDT | Special Weather Statement | BTV | Orange | 37 min |
| Jul 17, 11:00 PM EDT | Special Weather Statement | BTV | Caledonia | 45 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | BTV | Addison | 66 min |
| Jul 18, 3:20 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 55 min |
| Jul 18, 3:26 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Lamoille, Washington | 64 min |
| Jul 18, 4:45 PM EDT | Special Weather Statement | BTV | Orange | 60 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | BTV | Orleans | 55 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.